# SDR CA141007002

- Difficulty date: October 6, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Grob G115C
- Aircraft time: 1,214 hours
- Engine: Lyc O320D1A
- Propeller: Snsnch 74DM
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Condition: Engaged
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT REPORT LOSS OF POWER AFTER REDUCING POWER FOR DECENT AFTER REDUCING TO 1500 RPM FOR DESCENT THE PILOT NOTICED THE ENGINE AT 1100 RPM. HE ADDED POWER WITH NO AFFECT. PILOT IS UNSURE IF THE ENGINE WAS STILL RUNNING AT THE TIME OF TOUCHDOWN IN FIELD AND WHEN HE ENTERED THE TREE LINE.  DURING RECOVERY IT WAS NOTICED THERE WAS NO VISIBLE DAMAGE TO THE PROPELLER AND IT WAS UNABLE TO ROTATE THE ENGINE BY HAND. AFTER INVESTIGATION OF THE ENGINE, IT WAS FOUND TO HAVE THE STATER ENGAGED AND DAMAGE ON THE RING GEAR FROM THE STARTER ENGAGING WHILE THE PROPELLER WAS SPINNING.  THE STARTER WAS REMOVED AND THE PROPELLER MOVED FREELY. THE OIL AND OIL SCREEN WAS REMOVED AND INSPECTED WITH NO FAULTS FOUND.  THE ENGINE WAS STARTED AND PRODUCED MAX STATIC RPM WITH ALL INDICATIONS READINGS NORMAL. AFTER DISCUSSION WITH OPS IT WAS NOTED THAT THE TEMP AND DEW POINT WERE CLOSE.  ALL INVESTIGATIONS ARE LEADING TO CARB ICE THAT THE PILOT COULD NOT CLEAR IN TIME TO REACH THE RUNWAY.
